Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Waking up with hypertension headaches. Taking medication. Suggest the remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have been waking up with hypertension headaches. Taking my meds as prescribed. I do not exercise.
Posted Wed, 13 Nov 2013 in Headache and Migraines
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Headaches need not be related to hypertension

Detailed Answer:

Thanks for the query

The headaches need not be related to hypertension as I see you are on two drugs for it. However I would like you to check your blood pressure to be sure.

What you might be suffering from are migraine attacks. Metoprolol is one of the drugs commonly used to prevent migraine attacks, however I suggest you to take another prophylactic drug called flunazrazine to prevent these headaches. A good analgesic for headache is Naproxen to be taken after food whenever you get these headaches. Please approach a physician for a prescription, do not consider this as my prescription to you.
If the headache persists, please approach a neurologist for a CT brain and further evaluation

I also suggest the following
1. Eat regularly and at frequent intervals. Hypoglycemia is one of the most common trigger for headache
2. Do not watch tv in a dark room before sleeping at night
3. I see that you are taking Zolpidem, be sure to take it not before 30 min of bed time.
4. Make sure your bed time is around the same everyday
5. Sleep for atleast 6 hours a day

I hope I was of help, if you have any further queries please get back to me

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor